MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 4.5F X 1; INTRODUCER, CATHETER

BARD ACCESS SYSTEMS RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 4.5F X 1; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802); Tachycardia (2095)
Date of Event 03/17/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redw0118 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that for an infant (b)(6), with a history of bronchiolitis hospitalized in a sheave with non-invasive ventilation support and then discharged to general pediatrics for further treatment.Readmitted for endocarditis with antibiotic treatment required for 6 weeks.Catheter installation on (b)(6) at 5 p.M.To be able to carry out the treatment.Transfusion necessary for the end of a bradycardia then abrupt stop at 10.00 pm (5h after installation), immediately taken care of on compression hemopericardium, tamponade and transfer to intensive care unit, unfavorable development and death the next day at 5 p.M.
 
Event or Problem Description
It was reported that a 5 week old patient was admitted to the hospital in the intensive care unit for bronchiolitis, respiratory syncytial virus, endocarditis with staphylococcus aureus methicilline-sensible.At the time of admission the patient was anemic but otherwise not in any respiratory distress.The cvc was place for antibiotic treatment on (b)(6) 2020.The cvc was placed with some bleeding at the insertion site and the patient was reportedly tachycardic (attributed by the physician to the anemia).Placement was confirmed with x-ray and the tip of the catheter was reportedly in the upper 1/3 of the right atrium.The next day, the patient remained tachycardic related to the anemia.The patient went into cardiac arrest.During resuscitation, a cardiac ultrasound showed circumferential pericardial effusion.Resuscitation efforts, which included pericardial drainage and external cardiac massage were unsuccessful and the patient died.The reported documented cause of death was cardiac arrest due to pericardial tamponade.An autopsy was not performed and the death certificated is reportedly not available.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redw0118 showed no other similar product complaint(s) from this lot number.

Brand Name
RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 4.5F X 1
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9984253
Report Number3006260740-2020-01471
Device Sequence Number19603560
Product Code DYB
UDI-Device Identifier00801741074578
UDI-Public(01)00801741074578
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue Number0669045
Device Lot NumberREDW0118
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date05/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight3